e-mail: sushko@imath.kiev.ua


Institute of Mathematics
National Academy of Sciences of Ukraine
3, Tereshchenkivska st. 01601 Kiev-4 UKRAINE
tel: +38 044 234-63-22
Google Scholar page



download complete CV

  • 1984-1989: Cybernetics Faculty, Kyiv State University (Ukraine), MA in Mathematics

  • 1989-1993: Institute of Mathematics, National Academy of Sciences of Ukraine, PhD in Physics and Mathematics (under supervision of Prof. A. Sharkovsky and Prof. Yu. Maistrenko)

  • 1993-present: Senior Scientific Researcher, Dept. of Differential Equations and Oscillation Theory,  Institute of Mathematics, National Academy of Sciences of Ukraine

  • 2004-2005: Scientific Researcher, University of Urbino, Italy,  (Marie Curie Fellowship within the 6-th European Community Framework Programme)

  • 2009-present: Visiting Professor at the Kyiv School of Economics (Economics Education and Research Consortium, Inc)







Scientific Interests

- Nonlinear dynamical systems: regular and chaotic attractors, basins of attraction, bifurcations, routes to chaos;
                    
- Piecewise smooth dynamical systems: border-collision bifurcation, normal forms, degenerate bifurcations;
                     
- Synchronization of periodic, quasiperiodic and chaotic processes;

- Applications in economics, radioengineering, etc.;
                     
- Computer simulation and numerical experiments.



IRYNA SUSHKO
  website
List of Publications

Books

  • V. Avrutin, L.Gardini, M. Schanz, I. Sushko, F.Tramontana. Continuous and Discontinuous Piecewise-Smooth One-Dimensional Maps: Invariant Sets and Bifurcation structures. World Scientific, 2018 (in progress).

Articles

2017
  • A. Panchuk, I. Sushko, V. Avrutin. Bifurcation structures in a bimodal piecewise linear map. Frontiers in Applied Mathematics and Statistics May 2017, Vol 3, Article 7, DOI: 10.3389/fams.2017.00007.
  • E. Ekaterinchuk, J. Jungeilges, T. Ryazanova, I.Sushko. Dynamics of a minimal consumer network with uni-directional influence. Journal of Evolutionary Economics 2017, DOI: 10.1007/s00191-017-0517-5.
  • P. Commendatore, I. Kubin, P. Mossay, I. Sushko. The role of centrality and market size in a 4-region asymmetric new economic geography model. Journal of Evolutionary Economics 2017 (to appear).
  • E. Ekaterinchuk, J. Jungeilges, T. Ryazanova, I.Sushko. Dynamics of a minimal consumer network with bi-directional influence. Communications in Nonlinear Science and Numerical Simulation, 2017, https://doi.org/10.1016/j.cnsns.2017.04.007.
  • P. Commendatore, I. Kubin, I. Sushko. The dynamics of a three-region linear NEG model. Communications in Nonlinear Science and Numerical Simulation, 2017, http://dx.doi.org/10.1016/j.cnsns.2017.04.006.
  • I. Sushko, L. Gardini, K. Matsuyama. Globalization and Coupled Chaotic Fluctuations of Innovation. Communications in Nonlinear Science and Numerical Simulation, 2017,  https://doi.org/10.1016/j.cnsns.2017.06.020
  • L. Gardini, R. Makrooni, I. Sushko. Cascades of alternating smooth bifurcations and border bollision bifurcations with singularity in a family of discontinuous linear-power maps. Discrete and Continuous Dynamical Systems, Series B (to appear).
  • G.-I. Bischi, L. Gardini, I. Sushko. Periodicity induced by production constraints in Cournot duopoly models with unimodal reaction curves. In: Essays in Honour of Ferenc Szidarovszky, Springer, 2017, 73-93.

2016
  • K. Matsuyama, I. Sushko, L. Gardini. Revisiting the Model of Credit Cycles with Good and Bad Projects. Journal of Economic Theory 163 (2016) 525--556.
  • I. Sushko, L. Gardini, K. Matsuyama. Robust chaos in a credit cycle model defined by a one-dimensional piecewise smooth map. Chaos, Solitons & Fractals, 91 (2016) 299--309.
  • I. Sushko, L. Gardini, V. Avrutin. Nonsmooth One-dimensional Maps: Some Basic Concepts and Definitions. Journal of Difference Equations and Applications (2016) DOI: 10.1080/10236198.2016.1248426.
  • V. Avrutin, Zh. Zhusubaliyev, A. Saha, S. Banerjee, I. Sushko and L. Gardini. Dangerous bifurcations revisited. Int. J. Bifurcation and Chaos, Vol. 26, No. 14 (2016) 1630040 (24 pages).
  • P. Commendatore, I. Kubin, I. Sushko. Trade agreements in a linear FE model. In: Dynamic Approaches to Global Economic Challenges, B. Bednar-Friedl, J. Kleinert (Eds.), Springer International Publishing Switzerland 2016 , DOI 10.1007/978-3-319-23324-6_3.
  • I. Kubin, P. Commendatore, I. Sushko. Some dynamical models in regional economics: Economic structure and analytic tools. In: Qualitative Theory of Dynamical Systems, Tools and Applications for Economic Modelling, G.-I. Bischi, A. Panchuk, D. Radi (Ed.s), Springer Proceedings in Complexity, Springer 2016.
2015
  • I. Sushko, V. Avrutin, L. Gardini. Bifurcation structure in the skew tent map and its application as a border collision normal form. Journal of Difference Equations and Applications (2015) DOI: 10.1080/10236198.2015.1113273.
  • R. Makrooni, L. Gardini, I. Sushko. Bifurcation structures in a family of 1D discontinuous linear-hyperbolic invertible maps. Int. J. Bifurcation and Chaos, Vol. 25, No. 13 (2015) 1530039 (21 pages).
  • P. Commendatore, I. Kubin, P. Mossay, I. Sushko. Dynamic agglomeration patterns in a two-country NEG model with four regions. Chaos, Solitons & Fractals, 79 (2015) 2--17.
  • P. Commendatore, I. Kubin, I. Sushko. Typical Bifurcation Scenario in a Three Region Symmetric New Economic Geography Model. Mathematics and Computers in Simulation, 108 (2015) 63.80, http:// dx.doi.org/10.1016/j.matcom.2014.01.004.
  • F. Tramontana, I. Sushko, V. Avrutin. Period adding structure in a 2D discontinuous model of economic growth. Applied Mathematics and Computation, 253 (2015) 262.273.
  • A. Panchuk, I. Sushko, V. Avrutin. Bifurcation structures in a bimodal piecewise linear map: chaotic dynamics. Int. J. Bifurcation and Chaos, (2015), doi: 10.1016/j.chaos.2015.03.013.
  • I. Sushko, F. Tramontana, F. Westerhoff, V. Avrutin. Symmetry breaking in a bull and bear financial market model. Chaos, Solitons & Fractals 79 (2015) 57--72.

2014
  • C. Petraglia, P. Commendatore, I. Kubin, I. Sushko. Regional integration, international liberalisation and the dynamics of industrial agglomeration. Journal of Economic Dynamics and Control 48 (2014) 265.287, http://dx.doi.org/10.1016/j.jedc.2014.07.011.
  • V. Avrutin, L. Gardini, M. Schanz, I. Sushko. Bifurcations of Chaotic Attractors in One-Dimensional Maps, Int. J. Bifurcation and Chaos. Vol. 24, No. 8 (2014) 1440012 (10 pages).
  • V. Avrutin, I. Sushko, F. Tramontana. Bifurcation structure in a bimodal piecewise linear business cycle model. Abstract and Applied Analysis, Volume 2014, Article ID 401319, 12 pages, http://dx.doi.org/10.1155/2014/401319.
  • L. Gardini, V. Avrutin, I. Sushko. Codimension-2 border collision bifurcations in one-dimensional discontinuous piecewise smooth maps. Int. J. Bifurcation and Chaos, Vol. 24, No. 2 (2014) 1450024 (30 pages).
  • I. Sushko, L. Gardini, K. Matsuyama. Superstable Credit Cycles and U-sequence. Chaos, Solitons & Fractals, Vol. 59 (2014) 13.27.
  • P. Commendatore, A. Pinto, I. Sushko. A simple post-Keynesian model of growth with a .nancial constraint on investment. Structural Change and Economic Dynamics, Vol. 28 (2014) 12-24.
  • V. Avrutin, I. Sushko, L. Gardini. Cyclicity of chaotic attractors in one-dimensional discontinuous maps. Mathematics and Computers in Simulation, 95 (2014) 126.136.
2013
  • A. Panchuk, I. Sushko, B. Schenke, V. Avrutin. Bifurcation Structure in Bimodal Piecewise Linear Map. Int. J. Bifurcation and Chaos, Vol. 23, No. 12 (2013).
2012
  • G.-I. Bischi, F. Lamantia and I. Sushko. Border Collision Bifurcations in a simple oligopoly model with production constraints. Int. J. Appl. Math. and Statistics, Vol. 26, No. 2 (2012), 121-135.
2011
  • L. Gardini, I. Sushko, V. Avrutin, M. Schanz. Critical homoclinic orbits lead to snap-back repellers, Chaos, Solitons & Fractals, 44 (2011) 433-449.
2010
  • L. Gardini, F. Tramontana, I. Sushko. Border Collision Bifurcations in one-dimensional linear-hyperbolic maps, Mathematics and Computers in Simulation, Vol. 81, Issue 4 (2010), 899-914.
  • S. Brianzoni, E. Michetti, I. Sushko. Border Collision Bifurcations of Superstable Cycles in a One-Dimensional Piecewise Smooth Map. Mathematics and Computers in Simulation, 81 (2010), 52-61.
  • I. Sushko and L. Gardini. Degenerate Bifurcations and Border Collisions in Piecewise Smooth 1D and 2D Maps. Int. J. Bifurcation and Chaos, Vol 20, No. 7 (2010), 2045-2070.
  • I. Sushko, L. Gardini and T. Puu. Regular and Chaotic Growth in a Hicksian Floor/Ceiling Model. Journal of Economic Behaviour and Organization, 75 (2010), 77-94.
2009
  • L. Gardini and I. Sushko. Center Bifurcation of a point on the Poincaré Equator. Proc. of ECIT 2008, Grazer Math. Ber. No. 354 (2009), 254-279.
  • I. Sushko and L. Gardini. Degenerate bifurcations in one- and two-dimensional piecewise smooth maps. Proc. of NOMA 2009, 1-4.
  • I. Sushko, M. Wegener, F. Westerhoff, and G. Zaklan. Endogenous business cycle dynamics within the inventory model of Metzler: Adding an inventory floor. Nonlinear Dynamics, Psychology and Life Sciences, Vol. 13, No. 2 (2009), 225-235.
2008
  • L. Gardini, I. Sushko and A. Naimzada. Growing Through Chaotic Intervals. Journal of Economic Theory 143 (2008), 541-557.
  • I. Sushko and L. Gardini. Center Bifurcation for Two-Dimensional Border-Collision Normal Form, Int. J. Bifurcation and Chaos, Vol. 18, Issue 4 (2008), 1029-1050.
2006
  • I. Sushko, T. Puu and L. Gardini. Chapter 12. A Goodwin-type Model with Cubic Investment Function. In: Business Cycles Dynamics. Models and Tools (T. Puu and I.Sushko Ed.s), Springer, 2006.
  • L. Gardini, T. Puu and I. Sushko. A Goodwin-type Model with a Piecewise Linear Investment Function. In: Business Cycles Dynamics. Models and Tools (T. Puu and I.Sushko Ed.s), Springer, 2006.
  • L. Gardini, T. Puu and I. Sushko. The Hicksian Model with Investment Floor and Income Ceiling. In: Business Cycles Dynamics. Models and Tools (T. Puu and I.Sushko Ed.s), Springer, 2006.
  • I. Sushko and L. Gardini. Center Bifurcation for a Two-Dimensio- nal Piecewise Linear Map. In: Business Cycles Dynamics. Models and Tools (T. Puu and I.Sushko Ed.s), Springer, 2006.
  • I. Sushko, A. Agliari and L. Gardini. Bifurcation Structure of Parameter Plane for a Family of Unimodal Piecewise Smooth Maps: Border-Collision Bifurcation Curves. In: Dynamic Modelling in Economics and Finance in honour of Professor Carl Chiarella (G.I. Bischi and I. Sushko Ed.s), Chaos, Solitons & Fractals, Vol. 29, Issue 3 (2006), 756-770.
  • T. Puu, L. Gardini and I. Sushko. On the Change of Periodicities in the Hicksian Multiplier-Accelerator Model with a Consumption Floor. In: Dynamic Modelling in Economics and Finance in honour of Professor Carl Chiarella (G.I. Bischi and I. Sushko Ed.s), Chaos, Solitons & Fractals, Vol. 29, Issue 3 (2006), 681-696.
  • G.-I. Bischi and I. Sushko. Foreword "Dynamic Modelling in Economics and Finance" in honour of Professor Carl Chiarella, Chaos, Solitons & Fractals, Vol. 29, Issue 3 (2006), 515-516.
2005
  • I. Sushko, A. Agliari and L. Gardini. Bistability and Border-Collision Bifurcations for a Family of Unimodal Piecewise Smooth Maps. Discrete and Continuous Dynamical Systems, Series B (2005), Vol. 5, N 3, 881-897.
  • T. Puu, L. Gardini and I. Sushko. A Hicksian Multiplier-Accelerator Model with Floor Determined by Capital Stock, Journal of Economic Behaviour and Organization, Vol. 56 (2005), 331-348.
2004
  • G. Kristensen and I. Sushko. Complex Market Dynamics under Box-Cox Monopoly, Chaos, Solitons & Fractals 21 (2004), 591-602.
  • I. Sushko, L. Gardini and T. Puu. Tongues of Periodicity in a Family of Two-dimensional Discontinuous Maps of Real Möbius Type, Chaos, Solitons & Fractals 21 (2004), 403-412.
  • T. Puu, I. Sushko. A Business Cycle Model with Cubic Nonlinearity, Chaos, Solitons & Fractals, Vol. 19, (2004), 597-612.
2003
  • M. Gallegati, L. Gardini, T. Puu and I. Sushko. Hicks' Trade Cycle Revisited: Cycles and Bifurcations, Mathematics and Computers in Simulation, 63 (2003). 505-527.
  • I. Sushko, T. Puu and L. Gardini. The Hicksian Floor-Roof Model for two Regions Linked by Interregional Trade. Chaos, Solitons & Fractals, Vol.18, No.3 (2003), 593-612.
  • G. Kristensen, S. Yanchuk and I. Sushko. Dynamical Approach to Complex Regional Economic Growth based on Keynesian Model for China. Chaos, Solitons & Fractals, Vol.18, No.5 (2003), 937-952.
  • E. Neumann, I. Sushko, Yu. Maistrenko, U. Feudel. Synchronization and desynchronization under the influence of quasiperiodic forcing. Physical Review E 67, 026202, 2003.
2002
  • I. Sushko, L. Gardini and T. Puu. Duopoly with Piecewise Linear Discontinuous Reaction Functions. In: Oligopoly and Complex Dynamics: Models and Tools, T. Puu and I. Sushko (Ed.s), Springer, 2002.
  • T. Puu, L. Gardini and I. Sushko. Cournot Duopoly with Kinked Linear Demand According to Palander and Wald. In: Oligopoly and Complex Dynamics: Models and Tools, T. Puu and I. Sushko (Ed.s), Springer, 2002.
1999
  • I. Sushko, Y.Maistrenko and L.Gardini. On chaotic attractors at the transition from homeomorphism to endomorphism in a family of two-dimensional maps. Grazer Math. Ber., Nr. 339 (1999), 335-346.
1998
  • Yu. Maistrenko, I.Sushko and L.Gardini. About Two Mechanisms of Reunion of Chaotic Attractors, Chaos, Solitons & Fractals, Vol.9, No.8, (1998), 1373-1390.
1996
  • Yu.L. Maistrenko and I.M. Sushko. Bifurcation phenomena for two-dimensional piecewise linear maps, J. Tech. Phys., Vol. 37, No. 3-4 (1996), 371-378.
  • Ch.Mira, Ch. Rauzy, Yu.L.Maistrenko, & I.M.Sushko. Some properties of a two-dimensional piecewise-linear noninvertible map, Int. J. Bifurcation and Chaos, Vol. 6, No. 12A (1996), 2299-2319.
1995
  • Yu. Maistrenko, I.Sushko. Bifurcation phenomena in autooscillation systems with delay leading to two-dimensional piecewise linear maps. Proceeding NDES 95, Dublin, 1995.
1994
  • Yu.L.Maistrenko, V.L.Maistrenko, I.M.Sushko. Order for the appearance of attractors in piecewise linear systems. In a book: Chaos and Nonlinear Mechanics, Series B, vol. 7, World Scientific, 1994.
  • Yu.L.Maistrenko, V.L.Maistrenko, I.M.Sushko. Bifurcation phenomena in generators with delay lines. J. "Radioengineering and electronics", Moscow, No. 8-9, 1994, 1367-1380.
  • Yu.L.Maistrenko, V.L.Maistrenko, I.M.Sushko. Period adding phenomenon in piecewise linear endomorphisms arising from electronic systems. Proc. of the Workshop NDES-94, Krakow, Poland, 1994, 39-44.
  • V.L.Maistrenko, Yu.L.Maistrenko, I.M.Sushko. Noninvertible two-dimen- sional maps arising in radiophysics. Int. J. "Bifurcation and Chaos", Vol. 4, No. 2 (1994) 383-400.
1993
  • I.M.Sushko. Thesis "Stability and bifurcations of solutions of the families of difference equations with two deviations of argument". Institute of Mathematics of the Academy of Sciences of Ukraine, 1993, 76 p.
1992
  • Yu.L.Maistrenko, V.L.Maistrenko, I.M.Sushko. Attractors of piecewise linear maps of straight line and plane. Preprint of the Institute of Mathematics of the Academy of Sciences of Ukraine, 1992, 55 p.
  • V.L.Maistrenko, Yu.L.Maistrenko, I.M.Sushko. On one noninvertible plane map arising in radiophysics. Preprint of the Institute of Mathematics of the Academy of Science of Ukraine, 1992, 33 p.